Alert archive / Kentucky / Wind Advisories in 2013

Wind Advisory 5, NWS Jackson, KY

November 16, 201333 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Nov 16, 2013, 3:09 PM EST for 33 counties in Kentucky. It took effect at Nov 17, 2013, 11:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2013, 3:09 PM EST (20:09 UTC)
In effect from
Nov 17, 2013, 11:00 AM EST
Expired
Nov 17, 2013, 10:44 PM EST
In force
12 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WWUS73 KJKL 162009
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
309 PM EST SAT NOV 16 2013

...GUSTY WINDS EXPECTED SUNDAY...

.A STRONG COLD FRONT WILL MARCH EAST ACROSS KENTUCKY SUNDAY NIGHT.
OUT AHEAD OF THIS BOUNDARY...STRONGER WINDS ALOFT WILL ALLOW FOR SOME
GUSTY WINDS TO MIX DOWN AT THE SURFACE DURING THE AFTERNOON HOURS OF
SUNDAY...WITH THE STRONGEST WINDS LIKELY FOUND ALONG AND JUST BEHIND
THE FRONT SUNDAY NIGHT.

KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111-
114-170500-
/O.NEW.KJKL.WI.Y.0005.131117T1600Z-131118T0700Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-
OWSLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...
BEATTYVILLE...BOONEVILLE
309 PM EST SAT NOV 16 2013

...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST
MONDAY. 

* SUSTAINED SOUTH WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45 MPH
  ARE EXPECTED.

* GUSTY WINDS ARE EXPECTED TO OCCUR SUNDAY AFTERNOON...WITH SOME
  GUSTS REACHING AROUND 35 MPH. THE STRONGEST WINDS WILL OCCUR ALONG
  AND JUST BEHIND A PASSING COLD FRONT SUNDAY NIGHT...WHERE GUSTS
  COULD REACH 45 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST
  ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE
  BLOWN AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KYZ085>088-107-109-110-112-113-115>120-170500-
/O.NEW.KJKL.LW.Y.0004.131117T1600Z-131118T0700Z/
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
309 PM EST SAT NOV 16 2013

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST
MONDAY. 

* SUSTAINED SOUTH WINDS OF 10 TO 20 MPH...WITH GUSTS OF 30 TO 35 MPH
  ARE EXPECTED.

* GUSTY WINDS ARE EXPECTED TO OCCUR SUNDAY AFTERNOON...WITH SOME
  GUSTS REACHING UP TO 30 MPH. THE STRONGEST WINDS WILL OCCUR ALONG
  AND JUST BEHIND A PASSING COLD FRONT SUNDAY NIGHT...WHERE GUSTS
  COULD REACH 35 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST
  ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE
  BLOWN AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

GEOGERIAN
5 follow-up statements
978 
WWUS73 KJKL 170311 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1011 PM EST SAT NOV 16 2013

...GUSTY WINDS EXPECTED SUNDAY...

.A STRONG COLD FRONT WILL MARCH EAST ACROSS KENTUCKY SUNDAY
NIGHT. OUT AHEAD OF THIS BOUNDARY...STRONGER WINDS ALOFT WILL
ALLOW FOR SOME GUSTY WINDS TO MIX DOWN AT THE SURFACE DURING THE
AFTERNOON HOURS ON SUNDAY...WITH THE STRONGEST WINDS LIKELY FOUND
ALONG AND JUST BEHIND THE FRONT SUNDAY NIGHT.

KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111-
114-171200-
/O.CON.KJKL.WI.Y.0005.131117T1600Z-131118T0700Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-
OWSLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...
BEATTYVILLE...BOONEVILLE
1011 PM EST SAT NOV 16 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EST
MONDAY. 

* SUSTAINED SOUTH WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45 
  MPH ARE EXPECTED. 

* GUSTY WINDS ARE EXPECTED TO OCCUR SUNDAY AFTERNOON...WITH SOME 
  GUSTS REACHING AROUND 35 MPH. THE STRONGEST WINDS WILL OCCUR 
  ALONG AND JUST BEHIND A PASSING COLD FRONT SUNDAY NIGHT...
  WHERE GUSTS COULD REACH 45 MPH. 

* IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST
  ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE
  BLOWN AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KYZ085>088-107-109-110-112-113-115>120-171200-
/O.CON.KJKL.LW.Y.0004.131117T1600Z-131118T0700Z/
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
1011 PM EST SAT NOV 16 2013

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 2 AM
EST MONDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 2 AM
EST MONDAY. 

* SUSTAINED SOUTH WINDS OF 10 TO 20 MPH...WITH GUSTS OF 30 TO 35 
  MPH ARE EXPECTED. 

* GUSTY WINDS ARE EXPECTED TO OCCUR SUNDAY AFTERNOON...WITH SOME 
  GUSTS REACHING UP TO 30 MPH. THE STRONGEST WINDS WILL OCCUR 
  ALONG AND JUST BEHIND A PASSING COLD FRONT SUNDAY NIGHT...
  WHERE GUSTS COULD REACH 35 MPH. 

* IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST
  ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE
  BLOWN AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

GEOGERIAN/AR
870 
WWUS73 KJKL 170837
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
337 AM EST SUN NOV 17 2013

...GUSTY WINDS EXPECTED TODAY AND THIS EVENING...

.A STRONG COLD FRONT WILL MARCH EAST ACROSS KENTUCKY TONIGHT. OUT
AHEAD OF THIS BOUNDARY...STRONGER WINDS ALOFT WILL ALLOW FOR SOME
GUSTY WINDS TO MIX DOWN TO THE SURFACE DURING THE AFTERNOON
HOURS...WITH THE STRONGEST WINDS LIKELY TO BE FOUND ALONG AND JUST
BEHIND THE FRONT THIS EVENING.

KYZ085>088-107-109-110-112-113-115>120-172200-
/O.CAN.KJKL.LW.Y.0004.131117T1600Z-131118T0700Z/
/O.EXA.KJKL.WI.Y.0005.131117T1600Z-131118T0700Z/
WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-BREATHITT-KNOTT-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE...SALYERSVILLE...
PRESTONSBURG...JACKSON...HINDMAN...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
337 AM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EST
TONIGHT...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EST
TONIGHT. THE LAKE WIND ADVISORY HAS BEEN CANCELLED.

* SUSTAINED SOUTH WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45 
  MPH ARE EXPECTED. 

* GUSTY WINDS ARE EXPECTED TO OCCUR THIS AFTERNOON...WITH SOME GUSTS
  REACHING AROUND 35 MPH. THE STRONGEST WINDS WILL OCCUR ALONG AND
  JUST BEHIND A PASSING COLD FRONT TONIGHT...WHERE GUSTS COULD REACH
  45 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST
  ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE
  BLOWN AROUND BY THE WIND.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KYZ044-050>052-058>060-068-069-079-080-083-084-104-106-108-111-
114-172200-
/O.CON.KJKL.WI.Y.0005.131117T1600Z-131118T0700Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-WOLFE-LEE-
OWSLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...SANDY HOOK...WEST LIBERTY...CAMPTON...
BEATTYVILLE...BOONEVILLE
337 AM EST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
2 AM TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EST TONIGHT.

* SUSTAINED SOUTH WINDS OF 15 TO 25 MPH...WITH GUSTS OF 35 TO 45 
  MPH ARE EXPECTED. 

* GUSTY WINDS ARE EXPECTED TO OCCUR THIS AFTERNOON...WITH SOME GUSTS
  REACHING AROUND 35 MPH. THE STRONGEST WINDS WILL OCCUR ALONG AND
  JUST BEHIND A PASSING COLD FRONT TONIGHT...WHERE GUSTS COULD REACH
  45 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...
   ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO 
  WEST ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS 
  WILL BE BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

JJ
523 
WWUS73 KJKL 172041
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
341 PM EST SUN NOV 17 2013

...GUSTY WINDS EXPECTED THROUGH LATE TONIGHT...

.A STRONG COLD FRONT WILL MARCH EAST ACROSS KENTUCKY TONIGHT. OUT
AHEAD OF THIS BOUNDARY...STRONGER WINDS ALOFT WILL ALLOW FOR SOME
GUSTY WINDS TO MIX DOWN TO THE SURFACE...WITH THE STRONGEST WINDS
LIKELY TO BE FOUND ALONG AND JUST BEHIND THE FRONT AS MOVES EAST
ACROSS THE AREA TONIGHT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-180700-
/O.CON.KJKL.WI.Y.0005.000000T0000Z-131118T0700Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
341 PM EST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. 

* SUSTAINED SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS OF
  35 TO 45 MPH ARE EXPECTED.

* GUSTY WINDS ARE EXPECTED TO OCCUR THROUGH LATE TONIGHT. THE
  STRONGEST WINDS WILL OCCUR ALONG AND JUST BEHIND A PASSING COLD
  FRONT...WHERE GUSTS COULD REACH 45 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST
  ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS WILL BE
  BLOWN AROUND BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

JJ/GEOGERIAN
214 
WWUS73 KJKL 180230
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
930 PM EST SUN NOV 17 2013

...GUSTY WINDS EXPECTED AHEAD OF THE FRONT TONIGHT...

.A STRONG COLD FRONT HAS MOVED HALF WAY ACROSS KENTUCKY. OUT AHEAD
OF THIS BOUNDARY...STRONGER WINDS ALOFT WILL ALLOW FOR SOME GUSTY
WINDS TO MIX DOWN TO THE SURFACE...WITH THE STRONGEST WINDS LIKELY TO
BE FOUND ALONG AND JUST BEHIND THE FRONT AS MOVES EAST ACROSS THE
AREA TONIGHT.

KYZ044-050>052-058>060-068-069-079-083-104-106-108-111-114-180330-
/O.CAN.KJKL.WI.Y.0005.000000T0000Z-131118T0700Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-WAYNE-ELLIOTT-MORGAN-WOLFE-LEE-OWSLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...MONTICELLO...SANDY HOOK...
WEST LIBERTY...CAMPTON...BEATTYVILLE...BOONEVILLE
930 PM EST SUN NOV 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

THE FRONT HAS ALREADY MOVED THROUGH THIS PART OF THE AREA.

$$

KYZ080-084>088-107-109-110-112-113-115>120-180700-
/O.CON.KJKL.WI.Y.0005.000000T0000Z-131118T0700Z/
LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-
BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...LONDON...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...
PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
930 PM EST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY. 

* SUSTAINED SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH...WITH 
  GUSTS OF 35 TO 45 MPH ARE EXPECTED. 

* GUSTY WINDS ARE EXPECTED TO OCCUR JUST AHEAD OF AND A LITTLE BEHIND
  THE FRONT THAT IS MOVING ACROSS THE AREA. THE STRONGEST WINDS COULD
  REACH 45 MPH.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...
   ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO 
  WEST ORIENTED ROADS. ADDITIONALLY...UNSECURED LOOSE OBJECTS 
  WILL BE BLOWN AROUND BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

JJ
089 
WWUS73 KJKL 180344
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1044 PM EST SUN NOV 17 2013


KYZ080-084>088-107-109-110-112-113-115>120-180445-
/O.CAN.KJKL.WI.Y.0005.000000T0000Z-131118T0700Z/
LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-
BREATHITT-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...LONDON...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...
PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...JACKSON...HINDMAN...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1044 PM EST SUN NOV 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 



$$

JJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 2:35 PM EST, 34 minutes earlier.

Area forecast discussion, Nov 16, 2:35 PM EST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EST SAT NOV 16 2013

.UPDATE...
ISSUED AT 119 PM EST SAT NOV 16 2013

MADE A FEW MINOR ADJUSTMENTS TO THE HOURLY SKY COVER AS WELL AS
TEMPERATURES AND DEW POINTS ACCORDING TO THE LATEST TRENDS IN
OBSERVATIONS. THIS WOUND UP WARRANTING A LOWERING OF THE TEMPERATURES
IN THE BLUEGRASS COUNTIES...WHERE CLOUDS LOOK TO REMAIN THE THICKEST
THROUGH THE REST OF THE AFTERNOON.

UPDATE ISSUED AT 1018 AM EST SAT NOV 16 2013

FOG HAS BURNED OFF IN THE VALLEYS...HOWEVER PLENTY OF CLOUDS AT ALL
LEVELS WILL CONTINUE TO STREAM IN FROM THE WEST AND SOUTHWEST OUT
AHEAD OF THE EVOLVING TROUGH OUT WEST. THERE IS SOME THINNESS NOTED
IN THE FAR EAST AND SOUTHEAST THANKS TO SOME DOWNSLOPE EFFECTS. THE
FORECAST REMAINS ON TRACK AND HAVE MAINLY REMOVED MORNING REFERENCES.
DID ALSO ALLOW A FEW LOCATIONS TO TOUCH THE 70 DEGREE MARK...WHERE
ENOUGH THINNING POCKETS OF CLOUDS CAN PASS OVER.

UPDATE ISSUED AT 741 AM EST SAT NOV 16 2013

UPDATED THE FORECAST TO BETTER REFLECT CURRENT CONDITIONS AND MODEL
TRENDS. THE REST OF THE FORECAST IS ON TRACK. UPDATED THE POINT AND
CLICK...ZONE FORECAST AND NDFD.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)...CORRECTED
ISSUED AT 305 AM EST SAT NOV 16 2013

THE MODELS ARE IN GOOD GENERAL AGREEMENT WITH THE TIMING OF THE NEXT
SYSTEM. THE MODELS ARE SHOWING A PREFRONTAL BAND OF PRECIPITATION
MOVING THROUGH THE AREA FROM LATE TONIGHT THROUGH EARLY TOMORROW...
AND THEN THERE IS A VERY POTENT COLD FRONT MOVING ACROSS THE AREA ON
SUNDAY EVENING. EACH PART OF THE APPROACHING WEATHER HAS ITS
FORECAST CHALLENGES. THE PREFRONTAL PRECIPITATION WILL BE MOVING
THROUGH WHEN THE ENVIRONMENT INITIALLY HAS SOME GOOD ELEVATED
INSTABILITIES. THE WIND SHEAR WILL BE VERY FAVORABLE WITH SOME GOOD
SPEED AND DIRECTIONAL SHEAR. ALL OF THESE FACTORS WOULD BE VERY
FAVORABLE FOR PRODUCING SEVERE THUNDERSTORMS. AS TIME GOES ON THE
INSTABILITY BECOMES SURFACE BASED. THE TIME OF DAY THE INITIAL THAT
SYSTEM MOVING THROUGH AND THE EXTENSIVE CLOUD COVER ..ARE DETRACTORS
FROM SEVERE WEATHER. WITH THE LOW LEVEL INVERSIONS...IT WILL BE
HARDER TO MIX THE STRONGER WINDS DOWN. SPC HAS PUT THE BLUEGRASS IN
A MODERATE RISK FOR SEVERE THUNDERSTORMS AND THE REST OF EASTERN
KENTUCKY IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. MY ASSESSMENT IS
THAT THE BLUEGRASS WILL BE THE MOST LIKELY TO SEE ANY SEVERE
THUNDERSTORMS HOWEVER...THINK THAT IT IS MORE OF A SLIGHT RISK DUE
TO THE LIMITED SURFACE BASE INSTABILITY. FOR THE REST OF EASTERN
KENTUCKY...THERE MAY BE A FEW SEVERE STORMS...HOWEVER DO NOT EXPECT
WIDESPREAD SEVERE THUNDERSTORMS. THE NEXT THING TO WORRY ABOUT IS
THE FRONTAL PASSAGE. THE GRADIENT OUT AHEAD OF THE FRONT IS FAIRLY
STRONG...SO EXPECTING SOME STRONG WIND GUSTS FROM AHEAD OF THE FRONT
TO ABOUT ONE HOUR PAST THE FRONTAL PASSAGE. THE MODELS ARE SHOWING
THE GRADIENT DECREASING AS THE FRONT MOVES ACROSS THE AREA...SO
EXPECT THE STRONGEST WINDS IN THE BLUEGRASS AND WEST OF I 75 AND
THEN DROPPING OFF SOME AS THE FRONT MOVES ACROSS THE AREA. BETWEEN
THE TWO DISTINCT EVENTS...EXPECT THE BEST CHANCE OF WIDESPREAD
STRONG WIND GUSTS TO BE WITH THE FRONT...HOWEVER THE STRONGEST GUST
POTENTIAL WILL BE WITH THE PREFRONTAL ACTIVITY. THE HOUR BY HOUR
FORECAST WILL SHOW THE TIMING OF THE FRONTAL PASSAGE.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 235 PM EST SAT NOV 16 2013

THE MODELS ARE IN PRETTY GOOD AGREEMENT ALOFT THROUGH THE FIRST HALF
OF THE EXTENDED IN THE WAKE OF THE DEEP TROUGH BEING ABSORBED INTO
EASTERN CANADA. THIS WILL RESULT IN A DEAMPLIFICATION OF THE
MID-LEVEL PATTERN OVER THE REGION WITH STEADY HEIGHT RISES AND MORE
ZONAL FLOW FOR KENTUCKY THROUGH MIDWEEK. IN FACT...A HINT OF RIDGING
WILL BE FOUND OVER THE COMMONWEALTH IN ALL THE MODELS ON WEDNESDAY.
THIS AGREEMENT THEN FALLS APART THROUGH THE REMAINDER OF THE WEEK
PRIMARILY IN RESPONSE TO A NEW TROUGH DROPPING INTO THE PACIFIC
NORTHWEST. THE 00Z ECMWF IS STRONGER AND MORE AMPLIFIED WITH THIS
THEN THE VERSION FROM THE 12Z GFS. THE ECMWF QUICKLY TRACKS THIS
TROUGH EAST ACROSS THE NORTHERN PLAINS LATER WEDNESDAY WHILE THE GFS
IS FLATTER...BUT SLOWER...AT THIS TIME. MORE SIGNIFICANTLY THE ECMWF
STARTS TO POOL ENERGY OVER CENTRAL CALIFORNIA AND DEEPEN IT INTO A
CLOSED LOW...WHILE THE GFS HAS ITS WEAKER BATCH OF ENERGY MOVING
EAST IN A MORE AMORPHOUS MANNER WITH A WEAKER HEIGHT MINIMA
PROGRESSIVELY CROSSING INTO THE SOUTHERN PLAINS ON FRIDAY. THIS
ENERGY FROM THE GFS HAS LITTLE TROUBLE SPREADING INTO THE OHIO
VALLEY TO END THE WORK WEEK WHILE THE ECMWF MAINTAINS ITS ENERGY/S
FOCUS ON THE MAIN TROUGH TO THE NORTH AS IT DIPS THROUGH THE
GREAT LAKES. THE ECMWF SWEEPS ITS TROUGH EAST ACROSS THE OHIO
VALLEY BY SATURDAY MORNING WHILE THE SLOWER AND FULL LATITUDE
VERSION OF THE GFS PLODS TOWARD THE AREA...KEEPING THE HEIGHT FALLS
TO THE WEST OF THE CWA UNTIL EARLY SATURDAY. THE ENSEMBLES ARE MORE
SUPPORTIVE OF THE PROGRESSIVE AND LESS SPLIT FLOW REGIME OF THE GFS
SO WILL BE LEANING THAT DIRECTION FOR SENSIBLE WEATHER DURING THE
LATTER PART OF THE EXTENDED...WHILE A BLEND UP TO WEDNESDAY APPEARS
REASONABLE.

SENSIBLE WEATHER WILL FEATURE A BRIEF COOL DOWN FOLLOWING THE COLD
FRONT DEPARTING THE AREA EARLY MONDAY. HIGH PRESSURE WILL DRY US OUT
AND PROVIDE JUST A GLANCING BLOW OF COLD AIR TO THE CWA. LOOK FOR
THIS AIR MASS TO MODERATE THROUGH THE FIRST PART OF THE WEEK WITH
MOISTURE ON THE RETURN BY MIDDAY WEDNESDAY. AT THIS POINT...THE
MODEL DIFFERENCES ALOFT WILL START TO HAVE A BIG IMPACT ON THE
WEATHER FOR EAST KENTUCKY. THE TIMING OF THE FRONT...FASTER ON THE
ECMWF VERSUS SLOW ON THE GFS...WILL CERTAINLY MAKE POPS A CHALLENGE
FOR FRIDAY AND SATURDAY. MORE IMPORTANTLY...THOUGH...THE ECMWF WOULD
PUSH A COLD DOME OF HIGH PRESSURE INTO THE AREA ON SATURDAY SETTING
UP A POTENTIAL OVER RUNNING PCPN SITUATION WITH ITS FRONT ON FRIDAY
AND INTO SATURDAY...WHILE THE GFS KEEPS ITS COLD AIR WELL OFF TO THE
NORTHWEST THROUGH 00Z SUNDAY. THE SLOWER FRONTAL PROGRESSION...AND
SFC WAVE ON SATURDAY...OF THE PREFERRED GFS SOLUTION WILL MAKE FOR A
WET...BUT MILD END TO THE FORECAST THROUGHOUT THE AREA...BUT IT
SHOULD ALSO SPARE US THE WINTRY THREAT IMPLIED BY THE ECMWF. THE 12Z
ECMWF WILL BE INSTRUCTIVE HERE AS TO WHETHER IT BREAKS FROM ITS 00Z
VERSION OR NOT.

A QUICK GLANCE AT THE NEW ECMWF SUGGESTS THAT IT HAS SLOWED ITS SPLIT
FLOW DEVELOPMENT ENOUGH TO BE MORE SIMILAR TO THE 12Z GFS AND NOW
KEEPS THE THREAT OF ANY MIXED PCPN OUT OF OUR CWA THROUGH SATURDAY.

THE CR GRID LOAD CAME IN DECENT ENOUGH WITH POPS AND SKY COVER...
BUT WAS ADJUSTED TOWARD THE GFS SCENARIO RESPECT TO POPS...LINGERING
LONGER AND TEMPS...A BIT MILDER...FROM THURSDAY ON INTO SATURDAY.
DID ALSO ADD IN SOME SMALL TO MODERATE RIDGE AND VALLEY TEMPERATURE
ADJUSTMENTS TO LOWS EACH NIGHT FROM MONDAY NIGHT AND THROUGH THURSDAY
MORNING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 119 PM EST SAT NOV 16 2013

MVFR CLOUDS WILL GRADUALLY RAISE UP TO VFR THROUGH THE REST OF THE
AFTERNOON AND GENERALLY STAY THERE FOR THE REMAINDER OF THE PERIOD. SOUTH
WINDS WILL REMAIN GENERALLY IN THE 5 TO 10 KT RANGE THROUGH
TONIGHT...BEFORE INCREASING BY LATE IN THE MORNING ON SUNDAY.
SUSTAINED SOUTH TO SOUTHWEST WINDS OF 10 TO 15 KTS ARE EXPECTED...WITH
GUSTS RANGING IN THE 20 TO 30 KT RANGE. THE INCREASING LOW LEVEL JET
ACROSS THE OHIO VALLEY RESPONSIBLE FOR THESE WINDS WILL ALSO ALLOW
FOR THE THREAT OF WIND SHEAR AFTER MIDNIGHT TONIGHT AS WELL...WITH
SOUTHERLY WINDS AT AROUND 1K FEET AGL AT 35 KTS EXPECTED.
ADDITIONALLY...SOME SHOWER ACTIVITY WILL ALSO THREATEN FROM THE
WEST...MAINLY TOWARDS DAWN.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GEOGERIAN
SHORT TERM...JJ
LONG TERM...GREIF
AVIATION...GEOGERIAN
Hazardous weather outlook, Nov 16, 4:43 AM EST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
443 AM EST SAT NOV 16 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
443 AM EST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THE IS A SLIGHT CHANCE FOR A THUNDERSTORM AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT
AS A STRONG FRONTAL SYSTEM APPROACHES AND MOVES ACROSS THE AREA ON
SUNDAY NIGHT. A FEW OF THE STORMS MAY BECOME SEVERE. THE BEST
ENVIRONMENT FOR A SEVERE STORM TO FORM IS NORTH OF I 64...HOWEVER
ALL OF EASTERN KENTUCKY IS UNDER A SEVERE THUNDERSTORM THREAT.

GUSTY SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WILL BE POSSIBLE
ACROSS EASTERN KENTUCKY SUNDAY EVENING INTO SUNDAY NIGHT JUST AHEAD
OF...AND UP TO ONE HOUR AFTER THE FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE FROM STORMS ON
SUNDAY AND SUNDAY NIGHT.

JJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:09 PM ESTLake Wind AdvisoryJKLBell, Breathitt, Clay, Floyd, Harlan, Johnson and 9 more12 hr

Nearby

Wind Advisories in Kentucky, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.